Alert archive / Alabama / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Mobile, AL

March 28, 201310 counties in Alabama

NWS Mobile, AL issued this red flag warning at Mar 28, 2013, 11:32 AM CDT for 10 counties in Alabama. It took effect at Mar 28, 2013, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2013, 11:32 AM CDT (16:32 UTC)
In effect from
Mar 28, 2013, 12:00 PM CDT
Expired
Mar 28, 2013, 6:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS84 KMOB 281632
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1132 AM CDT THU MAR 28 2013

...A RED FLAG WARNING HAS BEEN ISSUED FOR PARTS OF SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE DUE TO MORE THAN FOUR HOURS OF VERY
LOW HUMIDITY AND FOR FLORIDA...HIGH ERC VALUES...

.A BAND OF VERY DRY CONTINUES OVER THE AREA.

ALZ051>060-062-FLZ005-006-282300-
/O.NEW.KMOB.FW.W.0010.130328T1700Z-130328T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER BALDWIN-INLAND OKALOOSA-COASTAL OKALOOSA-
1132 AM CDT THU MAR 28 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR PARTS OF 
SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO A LONG 
DURATION OF VERY LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 
  055...056...057...058...059...060 AND 062. FIRE WEATHER ZONES 
  005 AND 006. 

* RELATIVE HUMIDITY: DROPPING TO AROUND 20 PERCENT BY EARLY
  AFTERNOON...AND LASTING THROUGH THE AFTERNOON.

* WINDS: NORTHEAST TO EAST WINDS 5 TO 10 MPH.

* DISPERSIONS: RISING TO THE 55 TO 60 RANGE THIS AFTERNOON.

* ERC: AROUND 41 FOR OKALOOSA COUNTY TODAY.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 7:33 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Mar 28, 7:33 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
733 AM CDT THU MAR 28 2013

.UPDATE...OVERNIGHT TEMPERATURES DROPPED TO NEAR OR SLIGHTLY ABOVE
FREEZING ACROSS INTERIOR AREAS AND TEMPERATURES ARE IN THE PROCESS OF
WARMING...THUS HAVE UPDATED TO CANCEL THE FREEZE WARNING. /29

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT THU MAR 28 2013/

SHORT TERM (TODAY AND TONIGHT)...A SURFACE RIDGE MEANDERS SLOWLY
EASTWARD ACROSS THE FORECAST AREA THROUGH THE PERIOD...ALLOWING FOR
A LIGHT SOUTHERLY FLOW TO DEVELOP OVER MUCH OF THE AREA THIS
AFTERNOON.  TEMPERATURES CONTINUE ON A WARMING TREND WITH DAYTIME
HIGHS NEAR SEVENTY FOR MUCH OF THE AREA AND OVERNIGHT LOWS RANGING
FROM THE MID TO UPPER THIRTIES OVER INLAND AREAS TO LOWER FORTIES
CLOSER TO THE COAST.  TEMPERATURES ARE CURRENTLY RUNNING 3-6 DEGREES
WARMER THAN THE SAME TIME YESTERDAY BUT SHOULD SEE ABOUT ANOTHER 3-4
DEGREE TEMPERATURE DROP DURING THE REMAINDER OF THE NIGHT.  THIS IS
EXPECTED TO RESULT IN FREEZING OR AT LEAST NEAR FREEZING
TEMPERATURES OVER INTERIOR AREAS AND WILL LEAVE THE FREEZE WARNING
FOR THIS MORNING IN PLACE FOR NOW. /29

LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...HIGH PRESSURE WILL
SLOWLY MOVE EAST THROUGH THE END OF THE WEEK. AS THE HIGH MOVES
EAST...SOUTHERLY FLOW WILL DEVELOP...ALLOWING FOR MODERATING TEMPS
AND INCREASING MOISTURE LEVELS. HIGHS ON FRIDAY WILL BE NEAR
NORMAL...WARMING TO ABOVE NORMAL LEVELS ON SATURDAY. MOISTURE LEVELS
WILL INCREASE ENOUGH BY SATURDAY AFTERNOON FOR A SLIGHT CHANCE OF
SHOWERS DUE TO A PASSING UPPER LEVEL SHORTWAVE...HOWEVER NO
INSTABILITY IS FORECAST SO WILL LEAVE THUNDERSTORMS OUT OF THE
FORECAST FOR SATURDAY. THE UPPER FLOW BECOME SEMI-ZONAL ON SUNDAY AS
AN UPPER LOW ROTATES SOUTHEASTWARD OUT OF CANADA INTO THE GREAT
LAKES. THIS WILL SEND A SFC COLD FRONT SOUTHWARD INTO THE TENNESSEE
VALLEY WHERE IT WILL STALL. SOUTH OF THE FRONT...MOISTURE LEVELS
WILL CONTINUE TO INCREASE ACROSS THE GULF COAST. PASSING UPPER
SHORTWAVES COMBINED WITH INCREASING INSTABILITY AND BROAD WARM AIR
ADVECTION WILL CONTRIBUTE TO INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS SUNDAY AFTERNOON. MODELS CONTINUE TO INDICATE RATHER
COLD AIR ALOFT WHICH WILL CREATE STEEP MID-LEVEL LAPSE RATES
FAVORABLE FOR THE DEVELOPMENT OF SOME HAIL IN STRONGER
STORMS...HOWEVER THE LACK OF SIGNIFICANT DEEP LAYER SHEAR WILL LIMIT
THE SEVERE WEATHER THREAT.

THE UPPER LOW MOVES EAST EARLY NEXT WEEK AS A TROUGH DIGS ACROSS THE
MIDWEST SENDING ANOTHER COLD AIRMASS SOUTHWARD. THIS WILL GIVE THE
FRONT A SHOVE SOUTHWARD. ABOVE NORMAL TEMPS AND SCATTERED POPS
CONTINUE ON MONDAY AHEAD OF THE FRONT. RAIN CHANCES INCREASE
SLIGHTLY ON TUESDAY AS THE COLD FRONT MOVES ACROSS THE AREA. A
COLDER AIRMASS MOVES INTO THE AREA ON WEDNESDAY AS THE FRONT STALLS
ACROSS THE NORTHERN GULF. RAIN CHANCES CONTINUE IN THE WAKE OF THE
FRONT AS A SOUTHERN STREAM SHORTWAVE IS FORECAST TO CAUSE SFC LOW
DEVELOPMENT ALONG THE STALLED FRONT DURING THE MIDDLE OF NEXT WEEK
WHICH MAY GENERATE SOME OVERRUNNING PRECIP ACROSS THE AREA BASED ON
THE EVENTUAL MOVEMENT OF THE LOW. /13

AVIATION (12Z ISSUANCE)...VFR CONDITIONS CONTINUE FOR THE NEXT 24
HOURS WITH LIGHT NORTHERLY WINDS WHICH BECOME SOUTHERLY DURING THE
AFTERNOON AND EARLY EVENING. /29

MARINE...A RIDGE OF HIGH PRESSURE MOVES SLOWLY ACROSS THE REGION
THROUGH FRIDAY AND BECOMES ESTABLISHED OVER THE NORTHERN GULF FOR
THE WEEKEND WHILE A COLD FRONT APPROACHES FROM THE WEST.  A LIGHT
SOUTHERLY FLOW BECOMES ESTABLISHED TODAY INTO FRIDAY AND CONTINUES
UNTIL THE FRONT MOVES THROUGH THE MARINE AREA MONDAY NIGHT WITH A
LIGHT TO MODERATE OFFSHORE FLOW IN THE WAKE OF THE FRONT. /29

FIRE WEATHER...A RIDGE OF HIGH PRESSURE WILL SHIFT EAST OF THE AREA
THROUGH THE END OF THE WEEK. THIS WILL ALLOW RELATIVE HUMIDITIES TO
INCREASE ACROSS THE AREA. HOWEVER...RELATIVE HUMIDITIES WILL DROP
BELOW CRITICAL LEVELS AGAIN TODAY ACROSS THE WESTERN FLORIDA
PANHANDLE...BUT THE DURATION IS TOO MARGINAL ACROSS SOUTHWEST
ALABAMA. ERC VALUES WILL BE NEAR CRITICAL VALUES ACROSS PORTIONS OF
THE WESTERN FLORIDA PANHANDLE BUT DUE TO THE SMALL AREAL
SCALE...WILL NOT ISSUE ANY RED FLAG WARNINGS. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  43  75  52  77 /  00  00  05  10  20
PENSACOLA   68  45  72  55  74 /  00  00  05  10  20
DESTIN      67  49  69  55  72 /  00  00  05  10  20
EVERGREEN   70  36  74  46  77 /  00  00  05  10  20
WAYNESBORO  70  39  75  48  78 /  00  00  05  10  30
CAMDEN      69  37  74  46  77 /  00  00  05  10  20
CRESTVIEW   71  35  76  47  78 /  00  00  05  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 28, 4:03 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
403 AM CDT THU MAR 28 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-290915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
403 AM CDT THU MAR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES ARE EXPECTED TO BE NEAR FREEZING OVER INTERIOR AREAS
EARLY THIS MORNING. THERE IS AN INCREASED RISK OF WILDFIRES THIS
AFTERNOON DUE TO LOW RELATIVE HUMIDITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME STRONG STORMS ARE POSSIBLE ON SUNDAY WITH THE MAIN IMPACT BEING
HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS CURRENTLY NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-290915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
403 AM CDT THU MAR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO STRONG WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT TUESDAY AFTERNOON THROUGH WEDNESDAY.

Nearby

Red Flag Warnings in Alabama, 2013Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.